Contact Ozsváth-Szabó invariants and Giroux torsion

Paolo Lisca, Andras I. Stipsicz

Research output: Contribution to journalArticle

4 Citations (Scopus)


In this paper we prove a vanishing theorem for the contact Ozsv áth-Szabó invariants of certain contact 3-manifolds having positive Giroux torsion. We use this result to establish similar vanishing results for contact structures with underlying 3 -manifolds admitting either a torus fibration over S 1 or a Seifert fibration over an orientable base. We also show - using standard techniques from contact topology - that if a contact 3 -manifold (Y,ξ) has positive Giroux torsion then there exists a Stein cobordism from (Y, ξ) to a contact 3-manifold (Y,ξ') such that (Y,ξ) is obtained from (Y,ξ') by a Lutz modification.

Original languageEnglish
Pages (from-to)1275-1296
Number of pages22
JournalAlgebraic and Geometric Topology
Issue number1
Publication statusPublished - Dec 1 2007



  • Contact structures
  • Fillable contact structures
  • Giroux torsion
  • Invariants
  • Ozsváth-Szabó
  • Symplectic fillability

ASJC Scopus subject areas

  • Geometry and Topology

Cite this